Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 6, 2005, 3:22 PM CDT for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 3:22 PM CDT (20:22 UTC)
- Expired
- Apr 6, 2005, 4:00 PM CDT
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 062023
TORLIX
LAC075-087-062100-
/O.NEW.KLIX.TO.W.0043.050406T2022Z-050406T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
322 PM CDT WED APR 6 2005
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PORT SULPHUR
ST. BERNARD PARISH IN SOUTHEAST LOUISIANA
* UNTIL 400 PM CDT
* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR POINTE A LA
HACHE...OR ABOUT 11 MILES NORTH OF PORT SULPHUR...MOVING NORTHEAST
AT 40 MPH.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2975 9005 2962 8995 2948 8994 2939 8981
2979 8909 3013 8936
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 3:00 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 6, 3:00 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT WED APR 6 2005
TORNADO WATCH CONTINUED INTO 700 PM FOR ENTIRE CWA. AVN AND ETA
MODELS APPEAR TO BE A TAD FAST ON MOVEMENT OF SURFACE FRONTAL
BOUNDAY BY 2 TO 3 HOURS. WILL KEEP POPS IN FOR THIS AFTERNOON AND
SHOW DECREASING THREAT AFTER 00Z. WILL SHOW SOME WRAP AROUND
RAIN IN NORTHERN PORTION OF CWA THURSDAY WITH DRYING OUT THEREAFTER.
NEXT CHANCE OF WEATHER COMING IN EARLY MONDAY AS ANOTHER FRONTAL
TROUGH APPROACHES FROM THE WEST. MODELS KEEP THREAT OF MODERATE TO
HEAVBY RAIN IN THER CWA AS FRONT STALLS ALONG THE COAST TUESDAY
NIGHT AND WEDNESDAY.
WILL KEEP SMALL CRAFT UP TONIGHT AND FLOOD WATCH UP THROUGH 700 PM
TONIGHT FOR AREA EAST OF LINE FROM WALTHALL COUNTY MS TO TERREBONNE
PARISH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 59 73 55 73 / 40 20 10 00
BTR 60 74 58 76 / 30 10 00 00
MSY 66 75 60 77 / 30 10 00 00
GPT 65 74 57 74 / 50 10 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7PM...ALL SE LA.
FLOOD WATCH UNTIL 7 PM EAST OF LINE FROM WALTHALL TO
TERREBONNE.
MS...TORNADO WATCH UNTIL 7 PM FOR SOUTHWEST MS AND SOUTH MS
COUNTIES.
FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS AND WALTHALL
COUNTY IN SOUTHWEST MS.
. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVZY...FOR COASTAL
WATERS FROM PASCAGOULA TO ATCHAFALAYA RIVER OUT 60 NM.
TORNADO WATCH UNTIL 700 PM FOR COASTAL WATERS OUT 20 NM FORM KPQL TO
ATCHAFALAYA RIVER.
&&Hazardous weather outlook, Apr 6, 10:30 AM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT WED APR 6 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-071100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1030 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT ...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 1 PM... ...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM... THUNDERSTORMS WITH EMBEDDED TORNADOES ARE MOVING EAST ACROSS THE AREA THIS MORNING IN ADVANCE OF AN APPROACHING COLD FRONT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AS THE COLD FRONT PUSHES EAST THROUGH THE AREA. SOME STORMS MAY BE SEVERE THIS AFTERNOON. PRIMARY HAZARDS BEING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL... HEAVY RAINFALL IS EXPECTED TO DEVELOP WITH THE LINES OF THUNDERSTORMS THIS AFTERNOON AND SPREAD EASTWARD INTO THE MISSISSIPPI COAST. GENERALLY TWO TO THREE INCHES OF RAINFALL CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT INCHES POSSIBLE IF STORMS TRACK OVER THE SAME AREAS THIS AFTERNOON. RIVER FLOODING... SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL INFORMATION. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR COASTAL WATERS FROM PASCAGOULA TO THE ATCHAFALAYA RIVER FOR SOUTHERLY WINDS TO 20 KNOTS AND WAVES TO 7 FEET. THIS WILL PRODUCE TIDES OF 1 TO 2 FEET ABOVE NORMAL ALONG THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR ACTIVATION IF NEEDED.
In the hours before
Local storm report, Apr 6, 12:46 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1246 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM TORNADO 6 S BELLE CHASSE 29.76N 90.00W
04/06/2005 PLAQUEMINES LA EMERGENCY MNGR
TORNADO TOUCHDOWN...6 MILES SOUTH OG BELLE CHASE FERRY.
TREES AND BUILDING DAMAGED IN ONE QUARTER MIULE LENGTH BY
ONE EIGTH MILE WIDTH. ONE HOUSE DESTROYED...SEVERAL
DAMAGED. TREES BLOWN DOWN.
&&
LBUCKLINLocal storm report, Apr 6, 12:47 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1247 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TORNADO PORT FOURCHON 29.11N 90.19W
04/06/2005 LAFOURCHE LA AMATEUR RADIO
TORNADO TOUCHDOWN...NO INJURIES
&&
LBUCKLINLocal storm report, Apr 6, 12:49 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1249 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TORNADO VIOLET 29.90N 89.89W
04/06/2005 ST. BERNARD LA AMATEUR RADIO
BUILDINGS DAMAGED IN ST BERNARD PARISH. EXACT LOCATION
UNKNOWN.
&&
LBUCKLINLocal storm report, Apr 6, 12:56 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1256 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TORNADO 3 W BAY ST. LOUIS 30.31N 89.38W
04/06/2005 HANCOCK MS EMERGENCY MNGR
ROOF BLOWN OFF BUILDING.
&&
LBUCKLINLocal storm report, Apr 6, 1:04 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TORNADO MONTEGUT 29.47N 90.56W
04/06/2005 TERREBONNE LA AMATEUR RADIO
TORNADO SPOTTED.
&&
LBUCKLINSpecial weather statement, Apr 6, 3:00 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT WED APR 6 2005 GMZ530-550-555-LAZ034>040-046>050-056>070-MSZ068>071-077-080>082- 070000- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1214 PM CDT WED APR 6 2005 ...TORNADO WATCH NUMBER 131 REMAINS IN EFFECT UNTIL 700 PM TONIGHT... A LINE OF STRONG THUNDERSTORMS WITH EMBEDDED TORNADOES CURRENTLY EXTENDS FROM HARRISON COUNTY MISSISSIPPI TO SOUTHERN TERREBONE PARISH LOUISIANA. THIS LINE CONTAINS EMBEDDED SEVERE THUNDERSTORMS WITH HEAVY RAINFALL..HAIL AND STRONG GUSTY WINDS. A COLD FRONT...LOCATED OVER SOUTHWEST AND CENTRAL LOUISIANA...IS MOVING SLOWLY EAST AND IS EXPECTED TO PUSH EAST TO THE NEW ORLEANS AREA BY 800 PM TONIGHT AND THROUGH PASCAGOULA AFTER 1000 PM TONIGHT. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM AHEAD AND ALONG THIS FRONT PROGRESS EAST OVER THE WATCH AREA LATER THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS WILL BE SEVERE AND CAPABLE OF PRODUCING TORNADOES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:58 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 62 min |
| Apr 6, 7:54 AM CDT | Tornado Warning | LIX | Tangipahoa | 66 min |
| Apr 6, 8:02 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena | 58 min |
| Apr 6, 8:13 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 47 min |
| Apr 6, 8:24 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint James | 36 min |
| Apr 6, 8:35 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 25 min |
| Apr 6, 8:58 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 32 min |
| Apr 6, 9:03 AM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 27 min |
| Apr 6, 9:32 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 28 min |
| Apr 6, 9:41 AM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 34 min |
| Apr 6, 9:48 AM CDT | Special Marine Warning | LIX | 42 min | |
| Apr 6, 9:48 AM CDT | Tornado Warning | LIX | Lafourche, Saint Charles | 27 min |
| Apr 6, 9:51 AM CDT | Severe Thunderstorm Warning | LIX | Orleans | 39 min |
| Apr 6, 9:53 AM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 37 min |
| Apr 6, 10:00 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 30 min |
| Apr 6, 10:05 AM CDT | Tornado Warning | LIX | Saint Tammany | 25 min |
| Apr 6, 10:25 AM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 35 min |
| Apr 6, 10:27 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 63 min |
| Apr 6, 10:32 AM CDT | Special Marine Warning | LIX | 88 min | |
| Apr 6, 10:55 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 50 min |
| Apr 6, 11:00 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 45 min |
| Apr 6, 11:20 AM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 6, 11:32 AM CDT | Tornado Warning | LIX | Saint Bernard | 43 min |
| Apr 6, 11:41 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 49 min |
| Apr 6, 11:49 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 41 min |
| Apr 6, 12:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 6, 12:13 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 6, 12:20 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 40 min |
| Apr 6, 12:32 PM CDT | Special Marine Warning | LIX | 118 min | |
| Apr 6, 12:44 PM CDT | Tornado Warning | LIX | Terrebonne | 46 min |
| Apr 6, 12:54 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 51 min |
| Apr 6, 1:15 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 30 min |
| Apr 6, 1:26 PM CDT | Tornado Warning | LIX | Terrebonne | 34 min |
| Apr 6, 1:36 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 39 min |
| Apr 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 51 min |
| Apr 6, 2:32 PM CDT | Tornado Warning | LIX | Lafourche | 28 min |
| Apr 6, 2:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 6, 2:53 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 37 min |
| Apr 6, 3:54 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 51 min |
| Apr 6, 4:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 6, 5:47 PM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 6, 5:52 PM CDT | Special Marine Warning | LIX | 83 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.